MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP055
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-test of a routine trach change, two cuffs inflated asymmetrically.A third trach was used to completed the trach change.No patient injury was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Two product samples were received for evaluation.Visual and functional testing were performed.Visual inspection was performed at 12" under normal lighting to received unit, in order to detect any damage on the cuff, airline or pilot balloon.Water was observed inside the units.Sample was filled with 5cc of air when inflating sample 1 with air, the cuff inflated without problems and when inflating the sample 2, the cuff only inflated one side.According to the instruction for use( ifu) the cuff was manipulated and the whole cuff inflated.However, extremely force was required to inflate the cuff.(teflon was not properly distributed inside the cuff).The reported issue was confirmed.A corrective and preventative action has been opened to determine the root cause and implement proper corrective actions.This mdr was generated under protocol b10009704.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147.

Brand Name
BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15277446
Report Number3012307300-2022-15896
Device Sequence Number17881558
Product Code JOH
UDI-Device Identifier15021312000757
UDI-Public15021312000757
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model Number67SP055
Device Catalogue Number67SP055
Device Lot Number3715028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown